Alert archive / Minnesota / Winter Storm Warnings in 2012
Winter Storm Warning 6, NWS Duluth, MN
NWS Duluth, MN issued this winter storm warning at Apr 16, 2012, 4:39 AM CDT for 5 counties in Minnesota. It was in force for 7 hr. 25 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 16, 2012, 4:39 AM CDT (09:39 UTC)
- Expired
- Apr 16, 2012, 12:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Duluth, MN
Counties Cook County, MN, Itasca County, MN, Koochiching County, MN, Lake County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 101 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 5:18 AM CDT | SNOW 10 | Togo, MN | |
| Apr 16, 5:29 AM CDT | SNOW 5 | Deer River, MN | |
| Apr 16, 5:29 AM CDT | SNOW 11 | 4 N Chisholm, MN | |
| Apr 16, 6:00 AM CDT | SNOW 7 | 3 W Hibbing, MN | |
| Apr 16, 6:00 AM CDT | SNOW 8 | Cook, MN | |
| Apr 16, 6:01 AM CDT | SNOW 5 | Cohasset, MN | |
| Apr 16, 6:01 AM CDT | SNOW 11 | 3 E Orr, MN | |
| Apr 16, 6:04 AM CDT | SNOW 8 | Bigfork, MN | |
| Apr 16, 6:22 AM CDT | SNOW 8 | Hibbing, MN | |
| Apr 16, 7:00 AM CDT | SNOW 0.6 | 5 Nw Duluth, MN | |
| Apr 16, 7:00 AM CDT | SNOW 9.4 | Kabetogama, MN | |
| Apr 16, 7:26 AM CDT | SNOW 1.4 | 3 Nnw Illgen City, MN | |
| Apr 16, 7:30 AM CDT | SNOW 7.5 | Wirt, MN | |
| Apr 16, 7:50 AM CDT | SNOW 4.8 | Ely, MN | |
| Apr 16, 8:17 AM CDT | SNOW 11 | Chisholm, MN | |
| Apr 16, 8:30 AM CDT | SNOW 5 | Babbitt, MN | |
| Apr 16, 8:49 AM CDT | SNOW 5 | 7 Se Grand Rapids, MN | |
| Apr 16, 9:05 AM CDT | SNOW 4 | 8 Sw Eveleth, MN | |
| Apr 16, 9:06 AM CDT | SNOW 2 | Saginaw, MN | |
| Apr 16, 9:22 AM CDT | SNOW 6.5 | Dixon Lake, MN | |
| Apr 16, 9:30 AM CDT | SNOW 8.8 | 8 S Bigfork, MN | |
| Apr 16, 9:49 AM CDT | SNOW 6.5 | 5 N Virginia, MN | |
| Apr 16, 10:02 AM CDT | SNOW 2 | Floodwood, MN | |
| Apr 16, 10:45 AM CDT | SNOW 4 | Sea Gull Lake, MN | |
| Apr 16, 11:25 AM CDT | SNOW 7.5 | Coleraine, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
199 WWUS43 KDLH 160939 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 439 AM CDT MON APR 16 2012 ...HEAVY WET SNOWFALL OCCURRING ACROSS NORTHERN PART OF REGION... MNZ010>012-018-019-026-161500- /O.UPG.KDLH.WW.Y.0013.000000T0000Z-120416T1500Z/ /O.NEW.KDLH.WS.W.0006.120416T0939Z-120416T1500Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN ITASCA- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...GRAND RAPIDS 439 AM CDT MON APR 16 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LOCATION...ITASCA...SOUTHEASTERN KOOCHICHING...CENTRAL AND NORTHERN ST LOUIS...AND NORTHERN LAKE AND COOK COUNTIES. * TIMING...THROUGH 10 AM MONDAY MORNING * SNOW ACCUMULATIONS...WIDESPREAD SNOWFALL OF 5 TO 8 INCHES IS EXPECTED...WITH LOCAL ACCUMULATIONS OF UP TO 9 INCHES. * IMPACTS...HEAVY...WET SNOW HAS ACCUMULATED OVERNIGHT...WITH SNOWFALL RATES OF AN INCH AN HOUR AT TIMES. THE WEIGHT OF THE SNOWFALL WILL CAUSE SOME TREE LIMBS TO COLLAPSE. THIS WILL CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS HEAVY SNOW ACCUMULATION HAS OCCURED OR IS ANTICIPATED...AND THAT SNOWFALL RATES OF ONE INCH PER HOUR OR GREATER CAN BE EXPECTED AT TIMES. EXPECT SNOW COVERED ROADS AND VISIBILITY LESS THAN A QUARTER MILE AT TIMES. IF YOU MUST TRAVEL...ALLOW EXTRA TIME TO REACH YOUR DESTINATION. LET SOMEONE KNOW YOUR TRAVEL ROUTE AND EXPECTED ARRIVAL TIME AND HAVE A WORKING CELL PHONE IN CASE YOU BECOME STRANDED. && $$ MNZ020-021-025-033>035-161500- /O.CON.KDLH.WW.Y.0013.000000T0000Z-120416T1500Z/ SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN CASS-CROW WING-NORTHERN AITKIN- INCLUDING THE CITIES OF...TWO HARBORS...GRAND MARAIS...WALKER... PINE RIVER...BRAINERD...HILL CITY 439 AM CDT MON APR 16 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * LOCATION...ALONG SOUTHERN LAKE AND COOK COUNTY...ACROSS BRAINERD LAKES VICINITY. * TIMING...THROUGH 10 AM MONDAY. * SNOW ACCUMULATIONS...WIDESPREAD SNOWFALL OF 2 TO 5 INCHES IS EXPECTED...WITH LOCAL ACCUMULATIONS OF UP TO 7 INCHES. * IMPACTS...MODERATE TO OCCASIONALLY HEAVY WET SNOW IS EXPECTED TO CONTINUE THROUGH EARLY MORNING. ROAD SURFACES WILL BE SNOW AND SLUSH COVERED. TREE LIMBS MAY FALL ONTO NEARBY POWER LINES CAUSING LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT ACCUMULATING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND REDUCED VISIBILITY...AND USE CAUTION WHILE DRIVING. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. && $$
2 follow-up statements
950 WWUS43 KDLH 161346 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 846 AM CDT MON APR 16 2012 MNZ010>012-018-019-026-161700- /O.EXT.KDLH.WS.W.0006.000000T0000Z-120416T1700Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN ITASCA- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...GRAND RAPIDS 846 AM CDT MON APR 16 2012 ...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON CDT TODAY... * LOCATION...ITASCA...SOUTHEASTERN KOOCHICHING...CENTRAL AND NORTHERN ST LOUIS...AND NORTHERN LAKE AND COOK COUNTIES. * TIMING...LIGHT TO MODERATE SNOW WILL CONTINUE TO AFFECT MOST OF NORTHERN MINNESOTA THROUGH NOON TODAY. * SNOW ACCUMULATIONS...WIDESPREAD STORM SNOWFALL TOTALS OF 5 TO 8 INCHES ARE EXPECTED ACROSS THE WARNED AREA...WITH LOCAL ACCUMULATIONS OF UP TO 10 INCHES. * IMPACTS...HEAVY...WET SNOW HAS ACCUMULATED OVERNIGHT. THE WEIGHT OF THE SNOWFALL WILL CAUSE SOME TREE LIMBS TO COLLAPSE. THIS WILL CAUSE LOCAL POWER OUTAGES. SNOW AND ICE COVERED ROAD WILL MAKE DRIVING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS HEAVY SNOW ACCUMULATION HAS OCCURRED OR IS ANTICIPATED...AND THAT SNOWFALL RATES OF ONE INCH PER HOUR OR GREATER CAN BE EXPECTED AT TIMES. EXPECT SNOW COVERED ROADS AND VISIBILITY LESS THAN A QUARTER MILE AT TIMES. IF YOU MUST TRAVEL...ALLOW EXTRA TIME TO REACH YOUR DESTINATION. LET SOMEONE KNOW YOUR TRAVEL ROUTE AND EXPECTED ARRIVAL TIME AND HAVE A WORKING CELL PHONE IN CASE YOU BECOME STRANDED. && $$ MNZ020-021-025-033>035-161700- /O.EXT.KDLH.WW.Y.0013.000000T0000Z-120416T1700Z/ SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN CASS-CROW WING-NORTHERN AITKIN- INCLUDING THE CITIES OF...TWO HARBORS...GRAND MARAIS...WALKER... PINE RIVER...BRAINERD...HILL CITY 846 AM CDT MON APR 16 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CDT TODAY... * LOCATION...ALONG SOUTHERN LAKE AND COOK COUNTY...ACROSS BRAINERD LAKES AREA. * TIMING...LIGHT TO MODERATE SNOW WILL CONTINUE TO AFFECT MOST OF NORTHERN MINNESOTA THROUGH NOON TODAY. * SNOW ACCUMULATIONS...WIDESPREAD SNOWFALL OF 2 TO 5 INCHES IS EXPECTED...WITH LOCAL ACCUMULATIONS OF UP TO 7 INCHES. * IMPACTS...HEAVY...WET SNOW HAS ACCUMULATED OVERNIGHT. THE WEIGHT OF THE SNOWFALL WILL CAUSE SOME TREE LIMBS TO COLLAPSE. THIS WILL CAUSE LOCAL POWER OUTAGES. SNOW AND ICE COVERED ROADS WILL MAKE DRIVING DIFFICULT IF NOT HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT ACCUMULATING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND REDUCED VISIBILITY...AND USE CAUTION WHILE DRIVING. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. && $$ BERDES
710 WWUS43 KDLH 161650 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1150 AM CDT MON APR 16 2012 MNZ010>012-018-019-026-161800- /O.EXP.KDLH.WS.W.0006.000000T0000Z-120416T1700Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN ITASCA- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...GRAND RAPIDS 1150 AM CDT MON APR 16 2012 ...WINTER STORM WARNING WILL EXPIRE AT NOON CDT TODAY... THE SNOW HAS TAPERED OFF TO SCATTERED SNOW SHOWERS AND FLURRIES ACROSS NORTHERN MINNESOTA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AT NOON. $$ MNZ020-021-025-033>035-161800- /O.EXP.KDLH.WW.Y.0013.000000T0000Z-120416T1700Z/ SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN CASS-CROW WING-NORTHERN AITKIN- INCLUDING THE CITIES OF...TWO HARBORS...GRAND MARAIS...WALKER... PINE RIVER...BRAINERD...HILL CITY 1150 AM CDT MON APR 16 2012 ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON CDT TODAY... THE SNOW HAS TAPERED OFF TO SCATTERED SNOW SHOWERS AND FLURRIES ACROSS NORTHERN MINNESOTA. THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON. $$ BERDES
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this winter storm warning went out at Apr 16, 4:24 AM CDT, 15 minutes earlier.
Area forecast discussion, Apr 16, 4:24 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
424 AM CDT MON APR 16 2012
.SHORT TERM...SFC LOW ALONG SE MN/SW WISC BORDER AT THIS TIME
WITH WELL DEFINED ISALLOBARIC COUPLET ASSOCIATED WITH SYSTEM.
GREATEST PRESS FALLS OVER CTRL LAKE SUP WITH 6MB/3HR RISES OVER
NWRN IA. MID LVL LOW IS ELONGATING NORTH/SOUTH ACROSS CTRL MN.
MAIN FEATURES OF NOTE ARE THE BAND OF MDT SNOW ASSOCIATED WITH
FRNTGNSIS IN THE 85/80H LAYER STRETCHING FROM NEAR KBRD TO KCDD.
REPORTS OF 4 TO 6 INCHES INSIDE THIS BAND OVER NRN ITASCA COUNTY
EARLY THIS MORNING. HAVE ISSUED WSW FROM ITASCA TO BORDER AND EAST
TO NRN COOK COUNTY. GUSTY WINDS ALONG LAKEFRONT WITH 30 TO 40 MPH
COMMON...WITH ELEVATED OBSERVING PLATFORMS ALONG BLATNICK
REPORTING G50 MPH EARLIER THIS MORNING.
TODAY..MDLS INDICATE A PROGRESSIVE FLOW OVER NRN CONUS WILL SHOVE
SFC/MID LVL SYSTEM ACROSS CWA. EXPECT THE BAND OF SNOW ASSOCIATED
WITH FRONTOGENESIS TO TRANSLATE EAST. GUSTY WINDS WILL GRADUALLY
DIMINISH BY EARLY AFTERNOON.
TONIGHT/TOMORROW...SFC HIGH MOVES ACROSS REGION WITH PARTIAL CLEARING
OVERNIGHT. WARM ADVECTION REGIME DEVELOPS TOMORROW WITH
POSSIBILITY OF A FEW FLURRIES OVER ARROWHEAD.
.OUTLOOK...TUESDAY NIGHT THROUGH MONDAY...
UNDER A CHILLY AND WAVY ZONAL FLOW...THE STORM TRACK IS DRIFTING
SOUTH. THE PERIOD STARTS WITH A DEEPENING LOW TRACKING RIGHT OVER
DULUTH WEDNESDAY MORNING...BRINGING RAIN TUESDAY NIGHT AND WEDNESDAY
WITH QUICK IMPROVEMENT AND FROSTY TEMPERATURES WEDNESDAY EVENING.
THE NEXT STORM CROSSES THE BOTTOM OF THE MISSOURI VALLEY THURSDAY
AND THE CHICAGO AREA THURSDAY NIGHT. LIGHT RAIN WILL SPREAD AS FAR
NORTH AS DULUTH THURSDAY AND CHANGE TO EITHER A WINTRY MIX OR ALL
SNOW THURSDAY NIGHT. DRY AND UNSEASONABLY COOL WEATHER WILL FOLLOW
FOR THE REST OF THE WEEK. A WINTER-LIKE CLIPPER WILL START WITH
SOME RAIN WEST OF DULUTH LATE SATURDAY...WITH A CHANGE-OVER TO SNOW
OR MAYBE A MIX IN SOME AREAS SATURDAY NIGHT. THE CLIPPER WILL
QUICKLY DEPART SOUTHEAST INTO THE TENNESSEE VALLEY...LEAVING COOL
AND DRY WEATHER OVER OUR AREA SUNDAY AND MONDAY.
.AVIATION...04/16/06Z ISSUANCE...
DEFORMATION ZONE SNOW WILL SPREAD FROM THE NW TO THE SE THROUGH 09Z.
MVFR/IFR WITH PERIODS OF LIFR CIGS/VSBYS IN THE BANDS OF HEAVIER
SNOW. THE SNOW WILL DIMINISH BETWEEN 15Z AND 18Z AS THE DEFORMATION
ZONE WEAKENS/DEPARTS. CIGS/VSBYS WILL IMPROVE TO VFR GRADUALLY FROM
18Z TO 21Z. GUSTY SFC WINDS WILL PERSIST UNTIL NEAR SUNSET.
.POINT TEMPS/POPS...
DLH 36 26 50 39 / 60 10 10 70
INL 39 21 49 38 / 30 0 10 60
BRD 41 27 56 42 / 30 0 10 70
HYR 38 24 52 39 / 70 10 10 70
ASX 34 23 48 38 / 70 10 10 70
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...WINTER WEATHER ADVISORY UNTIL 10 AM CDT THIS MORNING FOR MNZ020-
021-025-033>035.
WINTER STORM WARNING UNTIL 10 AM CDT THIS MORNING FOR MNZ010>012-
018-019-026.
WI...NONE.
LS...GALE WARNING UNTIL 4 PM CDT THIS AFTERNOON FOR LSZ121-140>148.
&&
SHORT TERM...CANNON
LONG TERM....EOMHazardous weather outlook, Apr 15, 7:38 AM CDT, 21 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 738 AM CDT SUN APR 15 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-161030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 738 AM CDT SUN APR 15 2012 ...SEVERE STORMS POSSIBLE ACROSS PORTIONS OF THE NORTHLAND... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A POWERFUL SPRING STORM SYSTEM WILL HAVE A MAJOR IMPACT ON THE NORTHLAND TODAY AND TONIGHT. RAIN WILL OVERSPREAD THE ENTIRE REGION TODAY...WITH STRENGTHENING EAST TO NORTHEAST WINDS. WIND GUSTS INTO THE 40 TO 50 MPH RANGE WILL BE POSSIBLE NEAR LAKE SUPERIOR TODAY AND TONIGHT. BY THIS AFTERNOON...THUNDERSTORMS WILL DEVELOP ACROSS AT LEAST THE SOUTHERN PORTION OF THE REGION. SOME OF THE STORMS MAY BE SEVERE ACROSS EAST CENTRAL MINNESOTA AND NORTHWESTERN WISCONSIN. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. THE AREA WITH THE GREATEST POTENTIAL FOR SEVERE WEATHER IS SOUTH OF A LINE FROM MOOSE LAKE TO HURLEY. THE WIDESPREAD RAIN WILL GRADUALLY TRANSITION TO SNOW ACROSS MUCH OF NORTHEASTERN MINNESOTA TONIGHT. RAPID SNOW ACCUMULATION OF 2 TO 5 INCHES WILL BE COMMON...BUT LOCAL SNOWFALL OF UP TO 7 INCHES WILL BE POSSIBLE IN SOME AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE SNOW WILL GRADUALLY END FROM WEST TO EAST ACROSS THE REGION ON MONDAY...AS WINDS SUBSIDE. ANOTHER INCH OR TWO WILL BE POSSIBLE IN EASTERN AREAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. LSZ121-140>148-161030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 738 AM CDT SUN APR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT A GALE WARNING HAS BEEN ISSUED FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR FOR TODAY AND TONIGHT. SEE THE LATEST NEARSHORE MARINE FORECAST FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE GALE WARNING REMAINS IN EFFECT UNTIL 4 PM MONDAY AFTERNOON. SEE THE LATEST MARINE PRODUCTS FOR MORE INFORMATION. DAP MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Local storm report, Apr 16, 1:31 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
131 AM CDT MON APR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM SNOW VIRGINIA 47.52N 92.51W
04/16/2012 E3.0 INCH ST. LOUIS MN TRAINED SPOTTER
0125 AM SNOW GRAND RAPIDS 47.23N 93.52W
04/16/2012 M1.5 INCH ITASCA MN TRAINED SPOTTER
0128 AM SNOW BIGFORK 47.75N 93.65W
04/16/2012 E3.0 INCH ITASCA MN TRAINED SPOTTER
0128 AM SNOW RAY 48.41N 93.21W
04/16/2012 M2.0 INCH KOOCHICHING MN TRAINED SPOTTER
&&
PPARKELocal storm report, Apr 16, 4:11 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
411 AM CDT MON APR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM SNOW BIGFORK 47.75N 93.65W
04/16/2012 E6.0 INCH ITASCA MN LAW ENFORCEMENT
WET HEAVY SNOW. TREES AND POWER LINES DOWN. POWER OUTAGES
THROUGHOUT ITASCA COUNTY.
0405 AM SNOW GRAND RAPIDS 47.23N 93.52W
04/16/2012 E4.0 INCH ITASCA MN LAW ENFORCEMENT
VERY WET HEAVY SNOW. TREES AND POWER LINES DOWN. POWER
OUTAGES THROUGHOUT ITASCA COUNTY.
0405 AM SNOW CASS LAKE 47.40N 94.54W
04/16/2012 E3.0 INCH CASS MN LAW ENFORCEMENT
WET HEAVY SNOW. TREES AND POWER LINES DOWN. POWER OUTAGES
THROUGHOUT CASS COUNTY.
0405 AM SNOW RAY 48.41N 93.21W
04/16/2012 E6.0 INCH KOOCHICHING MN LAW ENFORCEMENT
WET HEAVY SNOW.
0405 AM SNOW WALKER 47.09N 94.58W
04/16/2012 E1.0 INCH CASS MN LAW ENFORCEMENT
WET HEAVY SNOW.
&&
RSLocal storm report, Apr 16, 4:36 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
436 AM CDT MON APR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM SNOW 7 SE GRAND RAPIDS 47.16N 93.42W
04/16/2012 M1.0 INCH ITASCA MN TRAINED SPOTTER
SLUSH.
&&
RSThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 10:34 PM CDT | Special Weather Statement | DLH | Carlton | 116 min |
| Apr 16, 9:40 AM CDT | Small Craft Advisory | DLH | 6 hr |
Nearby
Winter Storm Warnings in Minnesota, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.